Alert archive / Wisconsin / Frost Advisories in 2016

Frost Advisory 7, NWS Green Bay, WI

October 8, 201615 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Oct 8, 2016, 2:28 PM CDT for 15 counties in Wisconsin. It took effect at Oct 9, 2016, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2016, 2:28 PM CDT (19:28 UTC)
In effect from
Oct 9, 2016, 3:00 AM CDT
Expired
Oct 9, 2016, 8:00 AM CDT
In force
5 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 101 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2016-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2016-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

234 
WWUS73 KGRB 081928
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
228 PM CDT SAT OCT 8 2016

...FROST IS POSSIBLE AGAIN TONIGHT OVER CENTRAL AND NORTH-CENTRAL
WISCONSIN...

A COOL FALL AIRMASS WILL REMAIN IN PLACE ACROSS THE WESTERN GREAT
LAKES REGION TONIGHT. AS SKIES CLEAR AND WINDS DIMINISH LATE, LOW
TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S
OVER CENTRAL AND NORTH-CENTRAL WISCONSIN, RESULTING IN THE
POTENTIAL FOR WIDESPREAD FROST.

WIZ005-010>013-018>021-030-031-035>037-045-073-074-090400-
/O.NEW.KGRB.FR.Y.0007.161009T0800Z-161009T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-MARATHON-SHAWANO-WOOD-
PORTAGE-WAUPACA-WAUSHARA-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE...
NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...KESHENA...
NEOPIT...MOUNTAIN...LAKEWOOD...TOWNSEND...WAUSAU...SHAWANO...
MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER...
NEW LONDON...WAUPACA...CLINTONVILLE...REDGRANITE...WAUTOMA...
HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ...
HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO...
SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE
228 PM CDT SAT OCT 8 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. 

* LOW TEMPERATURES WILL RANGE BETWEEN 30 AND 36 DEGREES TONIGHT.

* THE COLD TEMPERATURES WILL RESULT IN SOME DAMAGE TO SENSITIVE
  PLANTS IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MPC
1 follow-up statement
506 
WWUS73 KGRB 090335
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1035 PM CDT SAT OCT 8 2016

...FROST IS POSSIBLE AGAIN TONIGHT OVER CENTRAL AND NORTH-CENTRAL
WISCONSIN...

A COOL FALL AIRMASS WILL REMAIN IN PLACE ACROSS THE WESTERN GREAT
LAKES REGION TONIGHT. AS SKIES CLEAR AND WINDS DIMINISH LATE...
LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE
30S OVER CENTRAL AND NORTH-CENTRAL WISCONSIN... RESULTING IN THE
POTENTIAL FOR WIDESPREAD FROST.

WIZ005-010>013-018>021-030-031-035>037-045-073-074-091300-
/O.CON.KGRB.FR.Y.0007.161009T0800Z-161009T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-MARATHON-SHAWANO-WOOD-
PORTAGE-WAUPACA-WAUSHARA-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE...
NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...KESHENA...
NEOPIT...MOUNTAIN...LAKEWOOD...TOWNSEND...WAUSAU...SHAWANO...
MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER...
NEW LONDON...WAUPACA...CLINTONVILLE...REDGRANITE...WAUTOMA...
HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ...
HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO...
SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE
1035 PM CDT SAT OCT 8 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SUNDAY...

* LOW TEMPERATURES WILL RANGE BETWEEN 30 AND 36 DEGREES TONIGHT.

* THE COLD TEMPERATURES WILL RESULT IN SOME DAMAGE TO SENSITIVE 
  PLANTS IF PROPER PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KURIMSKI

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 8, 2:23 PM CDT, 5 minutes earlier.

Area forecast discussion, Oct 8, 2:23 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
223 PM CDT SAT OCT 8 2016

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Sunday
Issued at 223 PM CDT Sat Oct 8 2016

The latest RAP analysis and satellite/radar imagery show cyclonic
flow over the western Great Lakes, between high pressure centered
over central Canada, and low pressure over James Bay.  Weak
shortwave in the northwest flow is sending a band of mid-clouds from
North Dakota to western Wisconsin, and should move across central WI
into east-central WI later this afternoon.  Additional enhanced cu
is passing over the Lake Superior region, just north of the U.P.
border.  As high pressure builds into area late tonight, cloud cover
trends and temps are the main forecast concerns.

Tonight...Weak shortwave energy will be passing across the region
during the evening.  Scattered to broken cloud cover resides
upstream, but models do show this moisture thinning out during the
evening hours, as the clouds move across central and east-central
WI. Will increase sky cover through midnight as a result.  High
pressure will build into the area overnight, promoting good
radiational cooling conditions with the clearing skies outside of
Vilas county. Low temps should be falling into the upper 20s in the
cold spots over N-C WI, and through the 30s elsewhere. With
coordination from other offices, will issue frost/freeze headlines
for areas north and west of the Fox Valley.

Sunday...High pressure will be centered over the area.  After a
frosty start, should see plenty of sunshine, with scattered clouds
over eastern WI developing with the heat of the day.  Low level
temps will be moderating a few degrees, which put highs into the mid
and upper 50s.

.LONG TERM...Sunday Night Through Saturday
Issued at 223 PM CDT Sat Oct 8 2016

Temperatures will begin to recover Monday on the back side of a
departing high pressure system with temperatures rising to 5 to
10 degrees above normal for this time of year. A mid level
shortwave and 850 mb theta-e advection will bring the chance for
showers to the area Monday night and Tuesday. Despite the forcing
there will be a low layer of dry air, therefore rain chances will
be fairly small during this period.

A cold front with better dynamics and meaningful moisture will
arrive Tuesday night and Wednesday, bringing a better chance for
showers to the area. Much cooler temperatures are expected behind
the front as temperatures fall to around 5 degrees below normal.
High pressure will bring clearing skies and light winds to the
western Great Lakes, bringing favorable conditions for another
round of frost development across central and north-central
Wisconsin Wednesday night and Thursday morning. Return flow on
the backside of the high will bring a return to near normal
temperatures on Friday, with temperatures a few degrees above
normal on Saturday.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1209 PM CDT Sat Oct 8 2016

Though high pressure will be moving across the region during the TAF
period, a weak upper level disturbance combined with some cumulus
will lead to broken conditions at times this afternoon and evening.
Cigs should remain vfr at most locations.  Clearing is anticipated
late tonight.  Good flying weather will continue into Sunday, with
only diurnal cu popping up over eastern WI.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 3 AM to 8 AM CDT Sunday FOR WIZ005-010>013-
018>021-030-031-035>037-045-073-074.
&&

SHORT TERM.....MPC
LONG TERM......Kurimski
AVIATION.......MPC
Hazardous weather outlook, Oct 8, 3:10 AM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
310 AM CDT SAT OCT 8 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-090815-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
310 AM CDT SAT OCT 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A COOL AIR MASS ENTRENCHED OVER THE AREA THIS WEEKEND MAY PROMPT
FROST OR FREEZE HEADLINES TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FROST OR FREEZE HEADLINES MAY BE NEEDED WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-090815-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
310 AM CDT SAT OCT 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY SOUTH WINDS AND BUILDING WAVES MAY RESULT IN CONDITIONS
HAZARDOUS TO SMALL CRAFT FROM MONDAY THROUGH TUESDAY.

TDH/MG

Nearby

Frost Advisories in Wisconsin, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.